Thunderstorm Wind, Morgan
- When
- November 10, 6:30 PM EST
- Where
- Morgan County, Countywide
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.167, -84.633
Trees were reported down across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees were reported down across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 10, 3:10 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST SUN NOV 10 2002 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 310 PM EST SUN NOV 10 2002 COLD FRONT MOVING INTO SOUTHERN IL AND SOUTHEAST MO. GETTING A LINE OF THUNDERSTORMS CONTINUING TO EXPAND FURTHER SOUTH NEAR MS RIVER AHEAD OF THE FRONT. MODELS IN SOME AGREEMENT ON MOVING FRONT AND UNSETTLED WEATHER INTO OUR AREA TONIGHT. AVN WAS THE QUICKEST. LOOKING AT CURRENT PRECIP...THINK THE SLOWER ETA MAY BE BETTER. MODELS DO AGREE ON BRING A 50KT LOW LEVEL JET AND GOOD UPPER DIVERGENCE INTO OUR AREA THIS EVENING. ALSO PLENTY OF MOISTURE AND INSTABILITY TO SUPPORT STRONG TO SEVERE STORMS MOVING INTO OUR AREA. WILL KEEP 100 POPS FOR TONIGHT AND KEEP MENTION OF POSSIBLE SEVERE. FOR VETERANS DAY...SLOWER ETA KEEPS SHOWERS AROUND FOR MOST OF THE DAY...WHILE AVN ONLY SHOWING CHANCE POPS EARLY. WILL KEEP LIKELY POPS GOING IN THE NORTHEAST FOR THE MORNING HOURS AND CHANCE POPS ELSEWHERE...THEN KEEP CHANCE POPS FOR EVERYONE MONDAY AFTERNOON...BUT SHOULD SEE DRIER WEATHER LATE. ANOTHER WAVE MOVES IN MONDAY NIGHT AND TUESDAY. AVN FURTHER NORTH AND QUICKEST WITH THE PRECIP. WILL ONLY GO WITH LOW CHANCE POPS FOR NOW. EXTENDED...CONFIDENCE IN EXTENDED FORECAST REMAINS QUITE LOW AS MEDIUM RANGE MODELS SHOW LITTLE AGREEMENT ON THE TIMING OF INDIVIDUAL EVENTS. AS SUCH...WILL BASICALLY CONTINUE WITH ONGOING EXTENDED FORECAST WITH ONLY A FEW TWEAKS HERE AND THERE. WILL INTRODUCE DRY WEATHER FOR DAY 7 AND GENERALLY FOLLOW GFS ENSEMBLE MOS FOR TEMPS. CHA 63 67 47 56 / 100 40 30 40 TYS 61 64 45 53 / 100 40 30 40 TRI 59 62 42 50 / 100 60 30 40 OQT 61 64 45 53 / 100 40 30 40 .MRX... NC...NONE. TN...NONE. VA...NONE. GH/LM ******************************************************************** LATE MORNING FORECAST DISCUSSION (UPDATE) 1020 AM EST SUN NOV 10 2002 RADAR SHOWING SCATTERED SHOWERS MOVING NORTHEAST ACROSS THE CWA. MORE MOVING UP FROM AL/GA. THINK IT WILL ONLY BE SCATTERED ACTIVITY FOR MOST OF TODAY...BUT WILL KEEP LIKELY POPS GOING FOR CENTRAL AND SOUTH WITH BETTER COVERAGE EXPECTED BY 00Z. SEVERE WEATHER NOT EXPECTED UNTIL THIS EVENING...WHEN FRONT GETS CLOSER. WITH STRONG SOUTHWEST WIND...SHOULD HAVE NO TROUBLE WARMING UP DESPITE SOME CLOUDS...TEMPERATURES LOOK GOOD. GH ********************************************************************* EARLY MORNING FORECAST DISCUSSION 415 AM EST SUN NOV 10 2002 POWERFUL UPR LVL JET DRIVING E THRU PLAINS STATES INTO MID SOUTH TODAY AND TONITE BRINGING S/WV FEATURES TO REGION THIS MORNING AND AGAIN LATER TODAY AND TONITE. BEST UPR SUPPORT BUILDING NE INTO OHIO VLY EARLY THIS MORNING. STILL SOME INSTABILITY PRESENT AND SCT CONVECTION PRESSING E INTO FA THIS MORNING AND WITH STRENGTHENING LOW LVL WINDS AHD OF PLAINS STATES TROF TEMPS/DEWPOINTS WILL CLIMB ALLOWING LIS TO DROP AS THE DAY PROGRESSES. BELIEVE THERE WILL BE A LULL IN THE ACTION LATE MORNING INTO THE AFTERNOON WITH INCREASING THREAT FOR SHRA/TSRA DEVELOPMENT AHD OF FNT TWD EVENING. SPC HAS PLACED FA IN MDT RISK FOR EVENT TONITE AND WILL USE SVR WORDING IN ZONES TO HIGHLIGHT THIS POSSIBILITY. FNT EXITS FA ARND 12Z BUT WILL KEEP SOME POPS THRU MON AS TRAILING VORT SWINGS NE THRU BASE OF UPR TROF. TEMPS WILL BE A MAJOR STORY TODAY AS NEAR RECORD WARMTH POSSIBLE WITH EARLY MORNING READINGS ALREADY IN MID 60S AND WITH TIGHTENING PRES GRAD MID TO UPR 70 DEGREE TEMPS APPEAR REACHABLE. STAYED CLOSE TO GUIDANCE BLEND THRU REMAINDER FCST. CHA 78 57 66 43 / 70 100 30 30 TYS 75 56 63 41 / 60 100 30 30 TRI 74 56 60 39 / 60 100 40 30 OQT 75 56 63 41 / 60 100 30 30 ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 905 PM EST SAT NOV 9 2002 FORECAST APPEARS IN GOOD SHAPE TONIGHT AS CLOUDS CONTINUE TO INCREASE ACROSS THE REGION. CONVECTIVE PCPN IS DEVELOPING OVER WRN THIRD OF TN IN ADVANCE OF AN APPROACHING 500 MB SHORTWAVE. MOST LIGHTNING IS ALONG OR W OF MISSISSIPPI RIVER WHERE BEST INSTABILITY IS NOTED... SO MAINLY SHOWERS FOR AT LEAST WRN PARTS OF THE FORECAST AREA LATE TONIGHT. MAY SLIGHTLY RAISE POPS FOR SE TN AND PLATEAU GROUPS AND LOWER SLIGHTLY FOR NE TN AND SW VA...HOWEVER CURRENT POP GRIDS MESH WELL WITH NEIGHBORING SITES OF THE EASTERN CLUSTER. WILL WATCH RADAR TRENDS FOR A BIT LONGER...AND THEN DECIDE ON AN UPDATE OR NOT. STRONG TO SEVERE STORMS SEEM POSSIBLE BY LATE SUNDAY AFTERNOON AND EVENING...AND THE CURRENT HWOMRX ADVERTISES THIS POTENTIAL QUITE WELL. TG
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1215 PM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE... THE AREA IS OUTLOOKED FOR A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIANS BY THIS EVENING. STRONG WINDS ALOFT AND NEAR THE SURFACE WILL PRODUCE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS. DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAJOR THREAT BUT ISOLATED TORNADOES CANNOT BE RULED OUT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 205 PM EST SUN NOV 10 2002 ...SIGNIFICANT SEVERE WEATHER EPISODE INCLUDING THREAT FOR TORNADOS AND/OR WIDESPREAD DAMAGING WINDS EXPECTED THIS EVENING THROUGH EARLY MONDAY MORNING... A POWERFUL STORM SYSTEM WILL MOVE EAST FROM THE PLAINS STATES AND MIDWEST TODAY. LOW LEVEL WINDS WILL STRENGTHEN THROUGH THE AFTERNOON AHEAD OF THIS SYSTEM WHICH WILL ALLOW INCREASINGLY MOIST AND UNSTABLE AIR TO SPREAD INTO THE MID SOUTH. A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS HAS DEVELOP ACROSS THE LOWER OHIO AND MID MISSISSIPPI VALLEYS AND WILL DRIVE EAST ACROSS CENTRAL KENTUCKY AND MIDDLE TENNESSEE THROUGH THE LATE AFTERNOON HOURS. AS THIS SYSTEM CONTINUES EAST...SEVERE THUNDERSTORMS ARE EXPECTED TO BUILD INTO EAST TENNESSEE THIS EVENING. THE STORMS WILL HAVE PROGRESSED ACROSS MOST OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA BY EARLY MONDAY MORNING. THE THREAT FROM THESE STORMS WILL MAINLY BE IN THE FORM OF DAMAGING STRAIGHT LINE WINDS. HOWEVER...SOME OF THE THUNDERSTORMS MAY DEVELOP SUPERCELL CHARACTERISTICS WHICH MAY LEAD TO THE DEVELOPMENT OF TORNADOS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
The Knoxville radar (KMRX), 111 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322704.